Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 63, NWS Austin/San Antonio, TX

April 20, 2006Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 20, 2006, 2:22 AM CDT for Val Verde County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2006, 2:22 AM CDT (07:22 UTC)
Expired
Apr 20, 2006, 3:15 AM CDT
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 100 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
2182 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 200722
SVREWX
TXC465-200815-
/O.NEW.KEWX.SV.W.0063.060420T0722Z-060420T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 AM CDT THU APR 20 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  VAL VERDE

* UNTIL 315 AM CDT

* AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES SOUTH OF SEMINOLE CANYON STATE PARK...AND MOVING NORTHEAST AT
  40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE COMSTOCK.

LAT...LON 2947 10151 2935 10109 2972 10074 3010 10133

$$
2 follow-up statements
000 
WWUS54 KEWX 200732
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
232 AM CDT THU APR 20 2006

TXC465-200815-
/O.CON.KEWX.SV.W.0063.000000T0000Z-060420T0815Z/
VAL VERDE TX-
232 AM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR VAL VERDE COUNTY...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES SOUTHEAST OF SEMINOLE CANYON STATE PARK...OR ABOUT
10 MILES SOUTHWEST OF COMSTOCK...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMSTOCK BY 240 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2947 10151 2935 10109 2972 10074 3010 10133

$$
000 
WWUS54 KEWX 200800
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 AM CDT THU APR 20 2006

TXC465-200815-
/O.CON.KEWX.SV.W.0063.000000T0000Z-060420T0815Z/
VAL VERDE TX-
300 AM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR VAL VERDE COUNTY...

AT 255 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF COMSTOCK...MOVING 
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMSTOCK BY 310 AM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2947 10151 2935 10109 2972 10074 3010 10133

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 11:45 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 19, 11:45 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 PM CDT WED APR 19 2006

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE TO WEAKEN ACROSS SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY. EXPECT CONVECTION TO END BY 08Z.
WEAKENING CONVECTION MOVING EAST AND NORTHEAST MAY IMPACT KSAT AND
KAUS TAF SITES BETWEEN 06Z AND 08Z. MVFR CIGS WILL DEVELOP AFTER
08Z AT KSAT AND KAUS IN THE MOIST AIRMASS SOUTH OF THE STATIONARY
FRONT. BRIEF IFR CIGS WILL OCCUR AROUND SUNRISE AT KSAT AND KAUS
FOLLOWED BY MVFR CIGS AFTER 14Z. VFR CIGS WILL PREVAIL AFTER 17Z.
AN UPPER LEVEL DISTURBANCE CURRENTLY LOCATED OVER ARIZONA WILL
MOVE ACROSS TEXAS THURSDAY EVENING. THIS FEATURE IN COMBINATION
WITH DAYTIME HEATING WILL TRIGGER CONVECTION ALONG THE STATIONARY
FRONT ONCE AGAIN. CONVECTION IS EXPECTED TO MOVE INTO THE KSAT AND
KAUS AFTER 00Z.

&&

.PREV DISCUSSION... (ISSUED 1121 PM CDT WED APR 19 2006)

UPDATE...NOW THAT WATCH HAS EXPIRED AND NO WARNINGS ARE CURRENTLY IN
EFFECT...GRIDS WERE UPDATED TO REFLECT CURRENT TRENDS WITH PROBABILITIES
ALTERED SLIGHTLY GIVEN RADAR AND TRENDS. REMAINS VERY UNSTABLE
ACROSS MUCH OF THE AREA LATE TONIGHT BUT FOCUS IS NOW IN NORTH TEXAS.
EXPECT CONTINUED DEVELOPMENT ALONG MEXICAN PLATEAU BUT RAIN COOLED
AIR SEEMS TO WEAKEN SYSTEMS AS THE COME OFF THE PLATEAU INTO THE RIO
GRANDE PLAINS REGION. GREATER CHANCES ACROSS AREA TOMORROW AS
FOCUS FOR STORMS SHIFT SOUTH INTO OUR AREA.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

02/13
Hazardous weather outlook, Apr 19, 5:01 AM CDT, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CDT WED APR 19 2006

TXZ171>173-183>194-202>209-217>225-228-201015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
501 AM CDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE ARE CHANCES OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE
WHERE STORMS REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE
POSSIBLE NEAR A FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE ARE CHANCES OF THUNDERSTORMS THURSDAY THROUGH EARLY SATURDAY
MORNING. SOME OF THE STORMS COULD BECOME SEVERE THURSDAY THROUGH
FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT
ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A
FRONTAL BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES FROM THIS AFTERNOON
THROUGH FRIDAY NIGHT.

In the hours before

Local storm report, Apr 19, 10:07 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     W CARRIZO SPRINGS       28.53N 99.86W
04/19/2006                   DIMMIT             TX   CO-OP OBSERVER

            TIN ROOF BLOWN OFF HOUSE ON WEST SIDE OF CARRIZO SPRINGS
            ON HWY 277.

&&

DC
Local storm report, Apr 19, 10:51 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             5 S ENCHANTED ROCK STAT 30.44N 98.85W
04/19/2006  M1.00 INCH       GILLESPIE          TX   BROADCAST MEDIA

&&

DC
Local storm report, Apr 19, 11:39 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1139 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     W CARRIZO SPRINGS       28.53N 99.86W
04/19/2006                   DIMMIT             TX   CO-OP OBSERVER

            TIN ROOF BLOWN OFF HOUSE ON WEST SIDE OF CARRIZO SPRINGS
            ON HWY 277.

0905 PM     HAIL             5 S ENCHANTED ROCK STAT 30.44N 98.85W
04/19/2006  M1.00 INCH       GILLESPIE          TX   BROADCAST MEDIA

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:31 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala59 min
Apr 19, 8:00 PM CDTSevere Thunderstorm WarningEWXDimmit60 min
Apr 19, 8:15 PM CDTTornado WarningEWXDimmit30 min
Apr 19, 8:31 PM CDTSevere Thunderstorm WarningEWXZavala59 min
Apr 19, 8:41 PM CDTTornado WarningEWXDimmit34 min
Apr 19, 9:02 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano28 min
Apr 19, 9:10 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Zavala65 min
Apr 19, 9:26 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano34 min
Apr 19, 10:12 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala44 min
Apr 19, 10:12 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala63 min
Apr 20, 3:17 AM CDTSevere Thunderstorm WarningEWXVal Verde11 min
Apr 20, 9:04 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney56 min
Apr 20, 9:24 AM CDTSevere Thunderstorm WarningEWXVal Verde66 min
Apr 20, 9:55 AM CDTSevere Thunderstorm WarningEWXReal50 min
Apr 20, 10:20 AM CDTSevere Thunderstorm WarningEWXBandera55 min
Apr 20, 10:42 AM CDTSevere Thunderstorm WarningEWXReal33 min
Apr 20, 10:56 AM CDTTornado WarningEWXBandera19 min
Apr 20, 11:10 AM CDTSevere Thunderstorm WarningEWXBandera65 min
Apr 20, 11:49 AM CDTSevere Thunderstorm WarningEWXKendall, Kerr71 min
Apr 20, 1:01 PM CDTSevere Thunderstorm WarningEWXEdwards44 min
Apr 20, 1:28 PM CDTTornado WarningEWXKerr17 min
Apr 20, 1:43 PM CDTSevere Thunderstorm WarningEWXKerr62 min
Apr 20, 2:10 PM CDTSevere Thunderstorm WarningEWXGillespie80 min
Apr 20, 2:16 PM CDTSevere Thunderstorm WarningEWXBlanco59 min
Apr 20, 3:21 PM CDTSevere Thunderstorm WarningEWXBlanco54 min
Apr 20, 3:25 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson65 min
Apr 20, 3:28 PM CDTSevere Thunderstorm WarningEWXGillespie32 min
Apr 20, 3:40 PM CDTTornado WarningEWXBlanco35 min
Apr 20, 3:53 PM CDTSevere Thunderstorm WarningEWXHays67 min
Apr 20, 4:11 PM CDTSevere Thunderstorm WarningEWXBlanco34 min
Apr 20, 4:29 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson76 min
Apr 20, 4:32 PM CDTSevere Thunderstorm WarningEWXComal58 min
Apr 20, 4:44 PM CDTFlash Flood WarningEWXTravis3 hr
Apr 20, 5:06 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe, Hays24 min
Apr 20, 5:15 PM CDTTornado WarningEWXCaldwell, Guadalupe30 min
Apr 20, 5:20 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee55 min
Apr 20, 5:36 PM CDTTornado WarningEWXCaldwell39 min
Apr 20, 5:37 PM CDTSevere Thunderstorm WarningEWXLlano23 min
Apr 20, 5:56 PM CDTSevere Thunderstorm WarningEWXBurnet34 min
Apr 20, 6:07 PM CDTTornado WarningEWXBastrop, Caldwell23 min
Apr 20, 6:16 PM CDTSevere Thunderstorm WarningEWXBurnet44 min
Apr 20, 6:25 PM CDTSevere Thunderstorm WarningEWXBastrop65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.